# SDR 2024FA0000307

- Difficulty date: April 10, 2024
- Submitted: April 11, 2024
- Operation: General aviation
- Aircraft: N2419Y
- Make and model: Cessna 172D
- Aircraft serial: 17249719
- Aircraft time: 4,201 hours
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Part number: 05260074
- Condition: Broken
- Location: Zone 600
- Part time: 4,021 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REMOVED THE RH FUEL TANK TO FACILITATE OTHER MAINTENANCE.  FOUND FUEL TANK BAFFLE SPOT WELDS BROKEN.  THE BAFFLE WAS ABLE TO MOVE AROUND FREELY INSIDE THE TANK.  THIS COULD CAUSE FALSE FUEL QUANTITY INDICATIONS DUE TO INTERFERENCE WITH THE TRANSMITTER FLOAT.  THIS IS LIKELY CAUSED BY INTENTIONALLY ALLOWING THE FUELING NOZZLE TO MAKE CONTACT WITH THE BAFFLE TO SUPPORT THE WEIGHT OF THE FUELING NOZZLE AND HOSE DURING REFULING.  MARKS ON THE LH FUEL TANK BAFFLE SUPPORT THIS THEORY.  THIS ISSUE WAS PREVIOUSLY ADDRESSED ON SDR 2003FA0000306, 2003FA0000291, 2003FA0000290, 2003FA0000290, 98ZZZX1650, 2003FA0000289, AND MENTIONED IN CESSNA SERVICE LETTER 63-54.
